Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2007, 7:11 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 7:11 PM MST (02:11 UTC)
- Expired
- Jul 27, 2007, 8:30 PM MST
- In force
- 79 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 280212 SVRVEF AZC015-NVC003-280330- /O.NEW.KVEF.SV.W.0009.070728T0211Z-070728T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 711 PM PDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 830 PM PDT(830 PM MST). * AT 701 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF VALLEY OF FIRE STATE PARK...OR ABOUT 15 MILES SOUTH OF MOAPA...AND WAS MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE...BOULDER BEACH...CALLVILLE BAY...ECHO BAY...HOOVER DAM AND VALLEY OF FIRE STATE PARK. IF ON OR NEAR LAKE MEAD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3651 11446 3648 11483 3592 11482 3597 11433 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 280246 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 743 PM PDT FRI JUL 27 2007 AZC015-NVC003-280330- /O.CON.KVEF.SV.W.0009.000000T0000Z-070728T0330Z/ MOHAVE AZ-CLARK NV- 743 PM PDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM PDT (830 PM MST) FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES... AT 736 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH MOVING ACROSS THE LAKE MEAD NATIONAL RECREATION AREA. THIS STORM WAS LOCATED 10 MILES NORTH OF CALLVILLE BAY...MOVING SOUTH AT 20 MPH. OTHER STRONG STORMS WERE LOCATED NEAR OVERTON BEACH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOVER DAM...TEMPLE BAR AND THE BOULDER BASIN. IF ON OR NEAR LAKE MEAD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3651 11446 3648 11483 3592 11482 3597 11433 $$ PIERCE
000 WWUS55 KVEF 280331 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 828 PM PDT FRI JUL 27 2007 AZC015-NVC003-280338- /O.EXP.KVEF.SV.W.0009.000000T0000Z-070728T0330Z/ MOHAVE AZ-CLARK NV- 828 PM PDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES EXPIRES AT 830 PM PDT(830 PM MST)... THE STRONG OUTFLOW WINDS THAT PUSHED SOUTH ACROSS LAKE MEAD HAVE DIMINISHED. RADAR STILL INDICATES SCATTERED THUNDERSTORMS NEAR HOOVER DAM AND ECHO BAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN ALONG WITH WIND GUSTS TO 40 MPH THROUGH 900 PM. LAT...LON 3651 11446 3648 11483 3592 11482 3597 11433 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST ARIZONA. && .SHORT TERM...ONCE AGAIN THUNDERSTORMS FIRING UP ACROSS MOHAVE COUNTY WITH COLLIDING BOUNDARIES HELPING TO SUSTAIN ADDITIONAL STORM DEVELOPMENT. ACTIVITY WEST OF MOHAVE COUNTY HAS BEEN ISOLATED DUE TO ADDITIONAL WARM AIR ALOFT AS THE HIGH SHIFTS FURTHER WEST. MORNING SOUNDINGS DID SHOW SOME CAPPING THIS AFTERNOON OVER THE WESTERN HALF OF THE CWA. MODELS ARE SHOWING THE HIGH CENTER OVER CENTRAL NEVADA SATURDAY TO REMAIN NEARLY STATIONARY THROUGH MONDAY...BUT EVENTUALLY WORK BACK TOWARD THE 4-CORNERS REGION. STILL EXPECT MOISTURE TO REMAIN IN PLACE OVER MOHAVE COUNTY AND WILL LEAVE THE HIGHEST MENTION OF THUNDERSTORMS OVER THAT AREA. REMAINDER OF THE CWA WILL SEE A DECREASE IN ACTIVITY AS DRIER AIR WORKS SOUTH AROUND THE HIGH. && .LONG TERM...MONDAY THROUGH FRIDAY. AS HIGH PRESSURE SITS OVER THE FORECAST AREA ON MONDAY TEMPERATURES WILL BE THE WARMEST DURING THE EXTENDED TIME PERIOD...REMAINING FIVE PLUS DEGREES ABOVE NORMAL. MOISTURE INCREASES ON TUESDAY AND REMAINS HIGH AS THE HIGH SLIDES EASTWARD BACK TOWARD THE FOUR CORNERS AREA. INCREASED POPS AND CLOUD COVER ON WEDNESDAY TO REFLECT THIS TREND AND DECREASED TEMPERATURES A DEGREE OR SO. FOR THURSDAY AND FRIDAY...EXPECT THE EASTERN PART OF THE FORECAST...ESPECIALLY MOHAVE COUNTY...TO HAVE THE BEST CHANCE OF RAIN AS THE HIGH MOVES FURTHER TO THE EAST. && AVIATION...FOR MCCARRAN...EXPECT THUNDERSTORMS TO STAY AWAY FROM THE TERMINAL TODAY AND THROUGH THE WEEKEND. THE MOST ACTIVE WEATHER WILL OCCUR TO THE EAST ALONG THE MORMON MESA AND PEACH SPRINGS CORRIDORS. WINDS WILL BE 10 KTS OR LESS TODAY AND MAINLY FROM THE EAST AND BECOMING SOUTHWEST AFTER SUNSET. CEILINGS ABOVE 10K FT CAN OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE AND LINCOLN COUNTIES THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS. MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW DAYS. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH UNTIL 9PM MST FOR ZONES 001/003. .CA...NONE. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM MST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT FRI JUL 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-281400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA. MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
In the hours before
Local storm report, Jul 27, 2:21 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 25 SE CALIENTE 37.36N 114.19W
07/27/2007 E1.00 INCH LINCOLN NV PUBLIC
QUARTER SIZE HAIL REPORTED AT BEAVER DAM.
&&
81Local storm report, Jul 27, 4:06 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 31 S MEADVIEW 35.55N 114.07W
07/27/2007 E0.00 INCH MOHAVE AZ EMERGENCY MNGR
REPORTS OF HEAVY RAIN ALONG STOCKTON ROAD. SOME LOCATIONS
ARE BECOMING IMPASSIBLE.
&&
81Local storm report, Jul 27, 4:09 PM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 31 S MEADVIEW 35.55N 114.07W
07/27/2007 MOHAVE AZ EMERGENCY MNGR
REPORTS OF HEAVY RAIN ALONG STOCKTON ROAD. SOME LOCATIONS
ARE BECOMING IMPASSIBLE.
&&
81Local storm report, Jul 27, 4:51 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST PIPE SPRING NATIONAL MO 36.87N 112.73W
07/27/2007 M45 MPH MOHAVE AZ TRAINED SPOTTER
THE MONUMENT MEASURED A 45 MPH WIND GUST WITH HORIZONTAL
RAIN. MEASURED 1/4 INCH OF RAIN.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 27, 8:54 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 28, 11:36 AM MST | Flash Flood Watch | VEF | Mohave | 9 hr |
| Jul 27, 6:55 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 27, 7:35 PM MST | Severe Thunderstorm Warning | VEF | Clark | 55 min |
| Jul 27, 7:35 PM MST | Severe Thunderstorm Warning | VEF | Clark | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.